Ohio, 2020

Tornado and Flash Flooding in Ohio, September 7 to 8, 2020

September 7 to 8, 2020 · NWS ILN · 38 events in 10 counties and zones

Showers and thunderstorms developed during the afternoon and evening hours along a stalled frontal boundary that was stretching across central Ohio. The thunderstorms continued into the early morning hours of the 8th, producing areas of heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Showers and thunderstorms developed during the afternoon and evening hours along a stalled frontal boundary that was stretching across central Ohio. The thunderstorms continued into the early morning hours of the 8th, producing areas of heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 7, 2:57 PM EST, 56 minutes earlier.

Area forecast discussion, Sep 7, 2:57 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
357 PM EDT Mon Sep 7 2020

.SYNOPSIS...
A stationary front across northern Indiana and far northwest
Ohio will lift north tonight into Tuesday morning. Dry and very
warm conditions will then occur through mid week. A cold front
will move across the region Thursday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Showers and thunderstorms occurring in a convergent axis south
of a stationary front will continue to track across northern
parts of the forecast area this afternoon and into the evening.
There is a cap across southern counties and it is not clear how
far north this extends. Recent trends have shown the southern
edge of the convection weakening and so it is uncertain how
much further south activity will develop. At this point still
believe that showers and some storms will reach the I-70
corridor. Parameters remain sufficiently favorable that there is
still the potential for some stronger storms, possibly even
severe, as well as locally heavy rainfall with efficient rain
rates and possibly some training.

Activity will diminish in intensity heading through the evening,
but it does appear that showers and some thunder will persist
while lifting north. Entire forecast area may not be
precipitation free until late tonight.

Lows will be in the 60s with warmer readings in the northwest
and slightly cooler in the southeast.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Southerly flow will continue across the entire region on the
western periphery of an East Coast high pressure system. Cannot
completely rule out a storm in west central Ohio, but the rest
of the forecast area will see plenty of sun. Temperatures will
be quite warm with highs in the mid 80s to lower 90s. Low level
flow will back Tuesday night as an inverted trough develops into
the Ohio Valley. But it will remain dry and warm with lows in
the lower to mid 60s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Dry conditions are expected at the start of the long term.  With
little in the way of cloud cover on Wednesday expect temperatures to
climb into the middle 80s to the lower 90s.  A frontal boundary
works into the region on Thursday, however with little in the way of
moisture, went with a dry frontal passage.  Temperatures will be
cooler on Thursday, especially across the northwestern portions of
the region where only expect temperatures in the 70s.  Elsewhere,
80s are expected on Thursday.

Friday is expected to be a cooler day with high temperatures in the
lower 70s to lower 80s before southerly flow returns for Saturday.
This southerly flow will allow for temperatures in the 80s on
Saturday.  Southerly flow will also allow for an increase in
moisture ahead of a frontal boundary and therefore also have
precipitation chances in the forecast for Saturday.  These
precipitation chances will continue into Sunday as the frontal
boundary moves through the area.  Dry conditions return for Monday
along with cooler conditions.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms across Indiana and Illinois at
issuance time will likely affect KDAY to KCMH/KLCK during the
first part of the TAF period. Have attempted to time in best
chance of TSRA with a narrow TEMPO group. Outside of any
storms, expect VFR conditions. Other terminals are forecast to
remain dry. Clouds will gradually diminish after 00Z. South to
southwest winds 10 to 15 kt early will slowly decrease later in
the day and then back slightly after 00Z and continue to
diminish. There may be some shallow fog at KLUK overnight. Few
cumulus may then develop area wide late in the TAF period.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Sep 7, 3:02 PM EST, 51 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
402 PM EDT Mon Sep 7 2020

INZ050-OHZ026-034-035-042>046-051>056-080815-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-
402 PM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Strong to damaging wind gusts remain possible with thunderstorms
this afternoon into the early evening. In addition, locally heavy
rainfall could result in some minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-088-
080815-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
402 PM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 7, 11:17 AM EST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1217 PM EDT Mon Sep 7 2020

OHZ026-071645-
Hardin OH-
1217 PM EDT Mon Sep 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARDIN COUNTY UNTIL
1245 PM EDT...

At 1216 PM EDT, radar indicated a strong thunderstorm 7 miles west of
Ada, moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Kenton, Ada, Forest, Dunkirk, Alger, Blanchard, Mcguffey, Patterson,
Dola, Grant and Huntersville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
      4069 8342 4063 8342 4067 8388 4082 8388
TIME...MOT...LOC 1616Z 269DEG 36KT 4078 8396

ch
Special weather statement, Sep 7, 11:45 AM EST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1245 PM EDT Mon Sep 7 2020

OHZ026-071715-
Hardin OH-
1245 PM EDT Mon Sep 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARDIN COUNTY UNTIL
115 PM EDT...

At 1244 PM EDT, radar indicated a strong thunderstorm near Kenton,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Kenton, Forest, Dunkirk, Blanchard, Patterson, Hepburn, Grant and
Pfeiffer.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4080 8350 4070 8350 4070 8344 4069 8344
      4069 8342 4057 8342 4064 8370 4081 8365
TIME...MOT...LOC 1644Z 281DEG 38KT 4071 8357

ch
Special weather statement, Sep 7, 1:50 PM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
250 PM EDT Mon Sep 7 2020

OHZ034-035-071915-
Auglaize OH-Mercer OH-
250 PM EDT Mon Sep 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND
NORTHERN MERCER COUNTIES UNTIL 315 PM EDT...

At 250 PM EDT, radar indicated a strong thunderstorm near Rockford,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Celina, St. Marys, Rockford, Mendon, Chattanooga, Neptune, Kossuth,
State Route 116 at State Route 197, Bulkhead and Tama.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4073 8446 4068 8445 4069 8429 4049 8433
      4058 8480 4073 8480
TIME...MOT...LOC 1850Z 277DEG 40KT 4067 8476

ch
Special weather statement, Sep 7, 3:12 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
412 PM EDT Mon Sep 7 2020

OHZ026-035-043>045-072045-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-Union OH-
412 PM EDT Mon Sep 7 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL SHELBY...
LOGAN...NORTHEASTERN AUGLAIZE...HARDIN COUNTIES IN WEST CENTRAL OHIO
AND NORTHERN UNION COUNTIES IN CENTRAL OHIO UNTIL 445 PM EDT...

At 412 PM EDT, radar indicated strong thunderstorms along a line
extending from Alger to near Russells Point to near Sidney, moving
east at 65 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...

Locations impacted include...
Marysville, Sidney, Bellefontaine, Kenton, Ada, Richwood, West
Liberty, Jackson Center, Russells Point, De Graff, Lakeview, Alger,
Waynesfield, Belle Center, West Mansfield, Chippewa Park, Northwood,
Blanchard, Roundhead and Quincy.

This includes I-75 in Ohio between mile markers 94 and 99.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4074 8350 4070 8350 4070 8344 4069 8344
      4069 8342 4051 8342 4051 8326 4050 8325
      4041 8325 4026 8336 4023 8351 4023 8364
      4025 8378 4026 8379 4032 8432 4046 8399
      4064 8400 4065 8388 4076 8388
TIME...MOT...LOC 2012Z 272DEG 55KT 4073 8386 4045 8383 4034 8408

ch
Local storm report, Sep 7, 3:26 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT MON SEP 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     KEDJ BELLEFONTAINE APT  40.37N 83.82W
09/07/2020  M46 MPH          LOGAN              OH   AWOS

&&

HATZOS
Special weather statement, Sep 7, 3:32 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
432 PM EDT Mon Sep 7 2020

OHZ042-072100-
Darke OH-
432 PM EDT Mon Sep 7 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DARKE COUNTY UNTIL 500
PM EDT...

At 432 PM EDT, radar indicated a strong thunderstorm over Union City,
moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Greenville, Versailles, Union City, Ansonia, Webster, Gettysburg,
Rossburg, Union Corners, Darke County Airport, Cosmos, Sharpeye,
Brock, State Route 47 at US Route 127, Willowdell, Sharps Crossing
and Pikeville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4005 8445 4008 8481 4028 8480 4032 8445
TIME...MOT...LOC 2032Z 269DEG 25KT 4018 8485

ch

The radar

The Cincinnati radar (KILN), 110 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 11 flood, 4 flash flood, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Union

When
September 7, 3:53 PM EST to 3:55 PM EST
Where
Union County, 2.32 mi S of Magnetic Spgs
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.317, -83.276

Several large trees were downed near the intersection of Springdale and Lowe Roads. One tree fell onto a house and a barn was also blown over.

Thunderstorm Wind, Union

When
September 7, 3:53 PM EST to 3:55 PM EST
Where
Union County, 1.74 mi NE of Watkins
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.240, -83.230

Several large maple trees were snapped at the trunks.

Thunderstorm Wind, Delaware

When
September 7, 4:06 PM EST to 4:11 PM EST
Where
Delaware County, Delaware
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.300, -83.070

Several trees and wires were downed in and near the city of Delaware.

Thunderstorm Wind, Delaware

When
September 7, 4:07 PM EST to 4:08 PM EST
Where
Delaware County, 0.28 mi ENE of Delaware
Measured
59 kt (68 mph) measured gust
Reported by
Emergency Manager
Coordinates
40.301, -83.065

The wind gust was measured on the EMA weather station at the county courthouse.

Thunderstorm Wind, Delaware

When
September 7, 4:07 PM EST to 4:09 PM EST
Where
Delaware County, 1.38 mi N of Delaware Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.300, -83.100

A tree was downed onto some power lines.

Thunderstorm Wind, Delaware

When
September 7, 4:11 PM EST to 4:13 PM EST
Where
Delaware County, 3.18 mi SSW of Leonardsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.310, -83.010

A few trees were downed on Harris Road near State Route 521.

Thunderstorm Wind, Delaware

When
September 7, 4:12 PM EST to 4:14 PM EST
Where
Delaware County, 0.73 mi WNW of Lewis Center
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
40.206, -83.031

Several trees were downed near the entry to Shale Hollow Park.

Thunderstorm Wind, Delaware

When
September 7, 4:12 PM EST to 4:14 PM EST
Where
Delaware County, 1.63 mi SSW of Cheshire
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.210, -82.987

Several large trees were downed along County Road 10.

Thunderstorm Wind, Delaware

When
September 7, 4:12 PM EST to 4:14 PM EST
Where
Delaware County, 0.95 mi SSW of Leonardsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.338, -82.988

Numerous large trees and limbs were downed along a portion of Cackler Road.

Thunderstorm Wind, Delaware

When
September 7, 4:12 PM EST to 4:14 PM EST
Where
Delaware County, 0.73 mi E of Leonardsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.351, -82.966

Several large trees were downed along Leonardsburg Road.

Thunderstorm Wind, Delaware

When
September 7, 4:13 PM EST to 4:15 PM EST
Where
Delaware County, 0.3 mi WSW of Lewis Center
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
40.199, -83.026

A tree was downed on Dubois Road.

Tornado, Delaware

When
September 7, 4:14 PM EST to 4:17 PM EST
Where
Delaware County, 3.09 mi SW of Kilbourne to 0.98 mi W of Berkshire
Rating
EF0
Path length
3.21 mi
Path width
150 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
40.297, -82.989

The tornado is believed to have begun in a field just west of Jumper Road, with the first evidence of tornadic damage occurring along Jumper Road. Multiple trees and large limbs were knocked down and partial uplift of a roof was observed on one of the homes. Shingles and other material were thrown both downwind and upwind from the home. To the southeast of Jumper Road, additional tree damage was noted along North Old State Road. The tornado likely crossed Alum Creek, producing additional tree damage along N 3 Bs and K Road before lifting. This tornado was rated EF0 on the Enhanced Fujita Scale, with maximum winds of 80 mph.

Thunderstorm Wind, Delaware

When
September 7, 4:15 PM EST to 4:17 PM EST
Where
Delaware County, 1.63 mi SSE of Lewis Center
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
NWS Employee
Coordinates
40.179, -83.005

Several large tree limbs were downed near Glen Oak Elementary School.

Thunderstorm Wind, Delaware

When
September 7, 4:19 PM EST to 4:21 PM EST
Where
Delaware County, 0.65 mi ESE of Berkshire
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
40.266, -82.909

A large tree was downed at North Galena Road and U.S. Route 36.

Thunderstorm Wind, Darke

When
September 7, 4:20 PM EST to 4:22 PM EST
Where
Darke County, 1.59 mi E of Greenville Treaty Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
40.120, -84.590

A barn was blown over and a power pole was snapped.

Thunderstorm Wind, Delaware

When
September 7, 4:22 PM EST to 4:24 PM EST
Where
Delaware County, 1.37 mi N of Galena
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
40.240, -82.876

Multiple trees were downed on Mill Run Drive.

Thunderstorm Wind, Delaware

When
September 7, 4:23 PM EST to 4:25 PM EST
Where
Delaware County, 0.67 mi N of Sunbury
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
40.240, -82.851

Multiple trees were downed on Orchard Lane.

Thunderstorm Wind, Delaware

When
September 7, 4:24 PM EST to 4:26 PM EST
Where
Delaware County, 1.48 mi NNW of Sunbury
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.251, -82.859

Two large trees were uprooted at a residence on North Columbus Street.

Thunderstorm Wind, Miami

When
September 7, 4:30 PM EST to 4:32 PM EST
Where
Miami County, 1.36 mi W of Polo
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
40.183, -84.376

A tree was downed near the intersection of North Rangeline Road and West Versailles Road.

Thunderstorm Wind, Licking

When
September 7, 4:33 PM EST to 4:35 PM EST
Where
Licking County, 1.08 mi NW of Croton
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
40.260, -82.696

Numerous trees were downed at two properties on Sinkey Road.

Thunderstorm Wind, Licking

When
September 7, 4:48 PM EST to 4:50 PM EST
Where
Licking County, 1.38 mi S of Homer
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
State Official
Coordinates
40.230, -82.520

Numerous trees and wires were downed.

Thunderstorm Wind, Miami

When
September 7, 4:54 PM EST to 4:55 PM EST
Where
Miami County, 1.74 mi SW of Troy
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
40.030, -84.220

The wind gust was measured on a personal weather station.

Flood, Delaware

When
September 7, 5:00 PM EST to 6:00 PM EST
Where
Delaware County, 1.49 mi W of Bellepoint to 1.24 mi S of Radnor Packer Arpt
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.254, -83.178

High water was reported on several roads throughout the county.

Flood, Licking

When
September 7, 5:30 PM EST to 6:00 PM EST
Where
Licking County, 0.69 mi S of Utica to 0.17 mi SSE of Utica
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.220, -82.450

State Route 13 was closed due to high water.

Thunderstorm Wind, Montgomery

When
September 7, 6:48 PM EST to 6:50 PM EST
Where
Montgomery County, 1.6 mi WSW of Drexel
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.745, -84.309

A tree was downed on South Union Road.

Flood, Hardin

When
September 7, 10:00 PM EST to 11:00 PM EST
Where
Hardin County, 2.6 mi SW of Jump to 2.12 mi SSW of Jump
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.590, -83.830

State Route 67 was closed due to high water.

Flood, Shelby

When
September 7, 10:45 PM EST to 11:45 PM EST
Where
Shelby County, 2.41 mi SW of Swanders to 2.52 mi WSW of Swanders
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.330, -84.208

High water was reported in the 9000 block of Kuther Road.

Flood, Union

When
September 7, 10:45 PM EST to 11:45 PM EST
Where
Union County, 1.26 mi ESE of Richwood Grindell Ar to 1.48 mi ESE of Richwood Grindell Ar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.410, -83.330

Graham-Jones Road was closed due to high water.

Flash Flood, Mercer

When
September 7, 11:00 PM EST to September 8, 12:00 AM EST
Where
Mercer County, 2.37 mi NNE of Philothea to 2.14 mi NNE of Philothea
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.482, -84.635

High water was reported flowing across several roads in the Coldwater area.

Flash Flood, Logan

When
September 7, 11:00 PM EST to September 8, 12:00 AM EST
Where
Logan County, 1.38 mi S of Walnut Grove to 1.59 mi SSE of Walnut Grove
Cause
Heavy Rain
Property damage
$10,000
Reported by
State Official
Coordinates
40.410, -83.620

A culvert was washed out near the intersection of State Route 47 and County Road 12.

Flash Flood, Logan

When
September 7, 11:00 PM EST to September 8, 12:00 AM EST
Where
Logan County, 0.85 mi NNW of Cherokee to 0.97 mi NNW of Cherokee
Cause
Heavy Rain
Property damage
$4,000
Reported by
State Official
Coordinates
40.441, -83.806

Two cars were stranded in high water along State Route 117 near Rude Street.

Flood, Darke

When
September 8, 12:00 AM EST to 1:00 AM EST
Where
Darke County, 2.47 mi NNW of Frenchtown to 2.45 mi NNW of Frenchtown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.284, -84.534

Mangen Road was closed due to high water.

Flood, Mercer

When
September 8, 12:00 AM EST to 1:00 AM EST
Where
Mercer County, 2.36 mi NNE of Philothea to 2.43 mi NNE of Philothea
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.481, -84.631

Coldwater Elementary School was flooded.

Flood, Shelby

When
September 8, 12:00 AM EST to 1:00 AM EST
Where
Shelby County, 1.41 mi SE of Hardin Station to 1.47 mi NE of Hardin
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.257, -84.229

High water was reported on a few roads throughout the county.

Flash Flood, Logan

When
September 8, 12:00 AM EST to 1:00 AM EST
Where
Logan County, 2.32 mi W of New Richland to 1.81 mi WNW of New Richland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.474, -83.813

State Route 117 was closed due to high water and debris on the roadway.

Flood, Shelby

When
September 8, 12:15 AM EST to 1:15 AM EST
Where
Shelby County, 1.84 mi NE of Anna to 2.09 mi WSW of Montra
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.422, -84.150

High water was reported in the 15000 block of Amsterdam Road.

Flood, Logan

When
September 8, 2:30 AM EST to 3:30 AM EST
Where
Logan County, 0.95 mi NNW of Cherokee to 0.94 mi NNW of Cherokee
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.443, -83.805

Lima Street was closed due to water flowing across it.

Flood, Shelby

When
September 8, 3:00 AM EST to 4:00 AM EST
Where
Shelby County, 0.53 mi W of Kirkwood to 0.45 mi N of Kirkwood
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.220, -84.210

Miami River Road was closed due to high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2020Every state in 2020This day in weather historyThe tornado archive for Ohio, 2020Warnings in Ohio, September 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 909643, 909644, 909629, 909641, 909642, 909627, 909626, 910891, 910892, 910893, 909624, 909622, 909621, 909620, 909619, 909618, 909617, 909616, 909615, 909614, 909609, 909607, 909887, 909897, 909606, 909888, 909889, 909890, 909884, 909885, 909886, 909891, 909892, 909893, 909898, 909894, 909896, 909895.